Blogs


Notices

Oxycodone and a bad situation.... need some advice !

Old 05-11-2011, 09:44 PM
  # 1 (permalink)  
Member
Thread Starter
 
Join Date: May 2011
Location: Toronto
Posts: 4
Oxycodone and a bad situation.... need some advice !

Im a young guy that was prescribed Oxycodone 30mg IR before that Morphine 30mg IR (the morphine made me sick so the doctor said Oxy was the better option) he also said i would NOT get addicted to them as im using them for PAIN and not RECREATION. What a load of bull that is. (Im sure these docs get paid to get people hooked on this stuff).

Im from Mexico just got my residency in Canada. My fiance is still in Mexico waiting for me to file Taxes here in Canada and get a apartment for us two. I have $5000 and a 8 week supply of Oxy IR.

On my flight to Canada my pills were in my bag, they lost my bag for 2 days so that was 2 ays without Oxy, well the withdrawal kicked in. I was in shock as i never expected it, i literally took my doctor for his word.

The withdrawal was so nad i went the hospital, they gave me clondazine and something for nausea, i dont know what it was but it never helped in any way, ive been on Oxy in combo with Cymbalta for Nerve Pain and a Brain and lower spinal surgery for 3 yrs now.

Now i have realised the dangerous and horrible withdrawals of this drug it got me thinking of how much I have changed sinse ive been on it. Yeah it was a great feeling at first but now i get no high just pain releif as i ont overuse my dose instructions.

I told the doctors in the hospital ii wanted off the Oxy but i dont want to go on Methadone (ive hears its worse to get off).

So now, i have my fiance in Mexico waiting for me and trying to withraw from the Oxy. My mum who lives in the UK has offered that I come there where she will help me come off them.... so im not alone, also there they have access to Outpatient and inpatient medical detox.

But if i go it means spending the money i have saved for me and my fiance. I dont know what to do, do i go to england and get off them or do i continue taking them until im done doing the stuff i need for my fiance (my fiance doesnt know about the withdrawal...he just thinks im in meds for pain and i dont wanna let him see me go through this).

So carry on or go to ENgland and get off this stuff ?

The withdrawal was horrible, it literally disabled me, it was unbearable...anyone have any recomendations what i can do ? to get off ? how long does it take..... im not mentally addicted but my body is so acustomed to the oxy being there.

I normally take 120mg pd today i manage to knock it down to 100mg and my itentions are to keep trying to lower it but theres only so much i can lower it too before the withdrawal starts again.

I really need some support going thru this on my own is worse, if i had my mum there it would make things a lot easier.

Doctors tell you what they want you to hear but i wanna know the real truth from people in the same boat as me. Im young and confused. right now im picturing my life an future with my fiance and my own mentality at risk.

Advice on what i should do to try and make the best of a bad situation as well as any tips on what i can do to help with the withdrawal, would be greatly appreciated.

Im so scared. please help.
drkball is offline  
Old 05-11-2011, 10:00 PM
  # 2 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 202,389
Blog Entries: 1
Hi drkball

welcome to SR - you'll find a lot of support here.

I'm sorry you got bad advice from your medico, but please don't assume all Drs are ignorant, or crooked or whatever.

The fact is, if you have both pain and addiction issues, I think you need professional advice.

While you're in Canada, look for a Dr (preferably one with pain management experience) and run this past them.

As for what to do with the money, what does your fiance say?

D
Dee74 is offline  
The Following 2 Users Say Thank You to Dee74 For This Useful Post:
drkball (05-18-2011), Impurrfect (05-12-2011)
Old 05-11-2011, 10:50 PM
  # 3 (permalink)  
Life the gift of recovery!
 
nandm's Avatar
 
Join Date: Aug 2007
Location: Home is where the heart is
Posts: 7,061
Welcome to SR.

I completely concur with what Dee said and could not have said it better myself
nandm is offline  
The Following 2 Users Say Thank You to nandm For This Useful Post:
Dee74 (05-11-2011), Impurrfect (05-12-2011)
Old 05-12-2011, 09:11 PM
  # 4 (permalink)  
Member
 
Join Date: Sep 2005
Location: Houston, TX
Posts: 2,126
Hey drkball---

You wrote, "...so the doctor said Oxy was the better option) he also said i would NOT get addicted to them as im using them for PAIN and not RECREATION. What a load of bull that is. (Im sure these docs get paid to get people hooked on this stuff)..."

I totally agree with what Dee74 wrote, "...I'm sorry you got bad advice from your medico, but please don't assume all Drs are ignorant, or crooked or whatever.
The fact is, if you have both pain and addiction issues, I think you need professional advice..."

One thing that went through my mind about what your Dr said (re: you would NOT get addicted to them as you would be using them for PAIN and not RECREATION)...perhaps he was referring to becoming 'addicted' (as in an 'addict') as opposed to your body becoming 'dependent' (there's a difference)......just a thought, though....


(o:
NoelleR
NoelleR is offline  
The Following User Says Thank You to NoelleR For This Useful Post:
Impurrfect (05-12-2011)
Old 05-18-2011, 11:28 AM
  # 5 (permalink)  
Member
Thread Starter
 
Join Date: May 2011
Location: Toronto
Posts: 4
maybe your right, i decided to come home, i found a cheap flight and now im with my mum, im not off the oxy but ive tapered down from 120 a day to 40 all in a week, but now the pain of what i was originally prescribed it for is shouting.

I spoke to the Dr here in England as a second opinion, the both said the same thing 'why would i take myself off something that is helping me and that no medic has any hesitiation in prescribing' ?

Now it has me thinking is Oxycodone my problem or do I have a problem with Oxycodone ?

I just dont like being under the hammer of a drug thats going to dictate my future, i'm gonna need more and more and theres no end in sight !!! But the drs have no problem giving me more and more, she just gave me a 'special px' for 6 months of it plus a box of Atiq for 'when times are bad'....

so, im down from 120 to 40 a day do i continue, will there be other non opoids that can manage my pain does anyone have experience from being switched from a opoid to a non opoid ?
drkball is offline  
Old 05-18-2011, 02:54 PM
  # 6 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 202,389
Blog Entries: 1
There are a variety of ways to treat pain - not all of them are narcotic or opoid.
Can you find a doctor who specialises in pain management?

be very upfront about yr concerns with oxy.

D
Dee74 is offline  
Old 05-18-2011, 04:03 PM
  # 7 (permalink)  
Administrator
 
Anna's Avatar
 
Join Date: Aug 2003
Location: Dancing in the Light
Posts: 57,602
I agree with Dee. There are alternative ways to deal with pain that might work for you, for example, acupuncture, deep tissue massage, physiotherapy. Talk to your dr or a pain specialist about what might work for you.
Anna is offline  
The Following User Says Thank You to Anna For This Useful Post:
Dee74 (05-18-2011)
Old 05-19-2011, 02:24 PM
  # 8 (permalink)  
Member
Thread Starter
 
Join Date: May 2011
Location: Toronto
Posts: 4
Originally Posted by Anna View Post
I agree with Dee. There are alternative ways to deal with pain that might work for you, for example, acupuncture, deep tissue massage, physiotherapy. Talk to your dr or a pain specialist about what might work for you.
yeah ive tried acupuncture and physio just aggrivated the pain and ive tried pretty much everything the dr tried me on from gabapentin, amitirptyline, lyrica and lots of opoids.

whats always worked best is cymbalta with oxycodone but i just dont like oxycodone... like what it does but it is at a cost, like towards the end of my last dose/start of new, i feel sick, nervous all the typical withrawal effects so the dr says take more, more frequent.... then your body becomes accustomed to that then what do you do.... take more, more frequent it not a good cycle to be on and i wan't off.

So today was my second day at taking 40mg (instead of the usual 120-150mg) my plan was to do 20mg in the am and another 20mg in the evening when i really felt the need, the withdrawal was so bad that i quickly took another 40mg... so i took 60mg first thing this morning.

Im now in my bed, in pain, first signs of withdrawal wondering do i brave on for the next few days or take my dose.

It seems the dr want me to stay on it and theres no access to a pain specialist w/o a referal. It takes months sometimes years to get a new family dr.

I don't want to be an addict and when i say 'addict' in the sense that I dont want my body 'needing' it. Although my MIND doesnt.
drkball is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 03:30 AM.